Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Knot on the vein after being hospitalized for dehydration. Severe pain. Not responding to aspirin and tylenol

I had been taken to ER on Christmas Eve for digestion & dehydration . I was stuck a total of Eight times. A vein blew and a huge knot came up immediately. Now, I am dealing with excruciating pain!!! I have taken Tylenol, Advil and Asprin through-out the past three days...the pain is still just as strong. Anything else that I can do? THANK YOU!
Asked On : Fri, 4 Jan 2013
Answers:  1 Views:  8
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
General & Family Physician 's  Response
thank you for your query.

Your symptoms point towards Phlebitis.Phlebitis is the inflammation of a vein,it most commonly occurs in superficial veins.
it will cause -
Localized redness and swelling
Pain or burning along the length of the vein
Vein being hard and cord-like

the most common cause for this is the intravenous catheter.

the treatment includes-
*NSAID's for pain
*Heparin ointment to be applied only at the site of redness
*avoid lifting weights or overworking the arm

with the use of the ointment the symptoms should come down in 5-7 days.
hence no need to worry.

thank you,
wishing you good health
Answered: Thu, 1 Aug 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor